| Catalog Number |
71175620 |
| Medical Device Problem Codes |
Crack (1135); Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/14/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The associated device was returned and evaluated.The visual inspection revealed that the device returned with the distal end fractured and deformed.There is material missing from the serrated tip and it is cracked up to the shaft.The entire device is worn from use.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely potential factors that could contribute to the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
Event or Problem Description
It was reported that, during an internal fixation surgery the tip of one (1) evos 3.7mm snap in serrated drill guide cracked and broke off.No pieces fell inside the patient.The procedure was performed, without any delay, using an equivalent sn back up.No further complications were reported.
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).